MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC EXTRACTION BOLT FOR 6.5MM & 7.0MM SCREWS; EXTRACTOR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC EXTRACTION BOLT FOR 6.5MM & 7.0MM SCREWS; EXTRACTOR
Catalog Number 309.069
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: patient information is not available for reporting.Device is an instrument and is not implanted/explanted.Complainant device is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a synthes extraction bolt broke from a synthes broken screw removal set while trying to remove a broken zimmer large fragment 6.5 mm cancellous screw during a hardware removal on (b)(6) 2017 in preparation for the patient to undergo a total knee arthroplasty.A zimmer lateral proximal tibia plate was initially used on an unknown date twelve (12) years ago, for a high tibial osteotomy.During the removal, heads of two (2) proximal zimmer 6.5 mm cancellous screws broke off and the surgeon used a hollow reamer for 6.5 mm and 7.0 mm screws to clear out the bone around the cancellous screws.An extraction bolt was then used on the anterior screw and while turning it counterclockwise, the extraction bolt broke at the waisted portion.This caused a twenty to thirty (20-30) minutes of surgical delay to remove the broken portion of the extraction bolt.All other screws and the plate were removed without any complications.No fluoroscopy was used during the hardware removal and clinically, it appeared that no fragments of the broken bolt remained in the patient.The procedure was completed successfully by using pliers from the broken screw removal set.The patient is reported to be stable and will be scheduled for a total knee arthroplasty on an unknown date.Concomitant devices reported: large handle with quick coupling (part # 311.431, lot # unknown, quantity # 1), hollow gouge for broken screw (part # 399.68, lot # unknown, quantity # 1), 6.5 mm cancellous screws / manufactured by zimmer biomet (part # unknown, lot # unknown, quantity # 2), unknown screws / manufactured by zimmer biomet (part # unknown, lot # unknown, quantity # unknown), unknown plate / manufactured by zimmer biomet (part # unknown, lot # unknown, quantity # 1).This report is for one (1) extraction bolt for 6.5mm & 7.0mm screws.(b)(4).

Brand Name
EXTRACTION BOLT FOR 6.5MM & 7.0MM SCREWS
Common Device Name
EXTRACTOR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7126608
Report Number2939274-2017-50355
Device Sequence Number13932284
Product Code HWB
UDI-Device Identifier10886982185594
UDI-Public(01)10886982185594(10)LOTNUMBERUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 11/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309.069
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/20/2017
Initial Report FDA Received Date12/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1